Indian Journal of Pharmacology Home 

CASE REPORT
[View FULLTEXT] [Download PDF]
Year : 2010  |  Volume : 42  |  Issue : 4  |  Page : 247--248

Capreomycin-induced optic neuritis in a case of multidrug resistant pulmonary tuberculosis

Rahul Magazine1, Mahuya Pal2, Bharti Chogtu3, Veena Nayak3 
1 Department of Pulmonary Medicine, Kasturba Medical College, Manipal University, Manipal, Karnataka, India
2 Department of Ophthalmology, Sikkim Manipal Institute of Medical Sciences, Gangtok, Sikkim, India
3 Department of Pharmacology, Kasturba Medical College, Manipal University, Manipal, Karnataka, India

Correspondence Address:
Rahul Magazine
Department of Pulmonary Medicine, Kasturba Medical College, Manipal University, Manipal, Karnataka
India

A patient of multidrug-resistant pulmonary tuberculosis was prescribed an anti-tubercular regimen containing capreomycin. Patient developed optic neuritis 3 months after starting treatment. Investigations did not reveal any specific cause for this ocular condition and on discontinuing capreomycin his vision recovered. We conclude that capreomycin is the cause of reversible optic neuritis in our case.


How to cite this article:
Magazine R, Pal M, Chogtu B, Nayak V. Capreomycin-induced optic neuritis in a case of multidrug resistant pulmonary tuberculosis.Indian J Pharmacol 2010;42:247-248


How to cite this URL:
Magazine R, Pal M, Chogtu B, Nayak V. Capreomycin-induced optic neuritis in a case of multidrug resistant pulmonary tuberculosis. Indian J Pharmacol [serial online] 2010 [cited 2021 Jun 20 ];42:247-248
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2010;volume=42;issue=4;spage=247;epage=248;aulast=Magazine;type=0